Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 184, NWS Little Rock, AR

June 7, 2021Clark County, Pike County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 7, 2021, 1:46 PM CDT for Clark County, Pike County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 1:46 PM CDT (18:46 UTC)
Expired
Jun 7, 2021, 2:30 PM CDT
In force
44 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, AR, Pike County, AR

The radar

The Western Arkansas radar (KSRX), 145 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 12:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2401 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

686 
WUUS54 KLZK 071846
SVRLZK
ARC019-109-071930-
/O.NEW.KLZK.SV.W.0184.210607T1846Z-210607T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
146 PM CDT Mon Jun 7 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  West central Clark County in southwestern Arkansas...
  Central Pike County in southwestern Arkansas...

* Until 230 PM CDT.

* At 146 PM CDT, a severe thunderstorm was located near Corinth, or
  near Murfreesboro, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Murfreesboro...                   Glenwood...
  Amity...                          Narrows Dam...
  Crater Of Diamonds State Park...  Bear Creek Public Use Area...
  Shawmut...                        Rosboro...
  Pike City...                      Nathan...
  Kirby...                          Highland in Pike County...
  Roy...                            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3434 9355 3434 9353 3411 9333 3398 9368
      3400 9370 3400 9374 3401 9375 3401 9382
      3413 9382
TIME...MOT...LOC 1846Z 236DEG 20KT 3403 9378 

HAIL...1.00IN
WIND...60MPH
 
$$

62
2 follow-up statements
861 
WWUS54 KLZK 071859
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
159 PM CDT Mon Jun 7 2021

ARC019-109-071930-
/O.CON.KLZK.SV.W.0184.000000T0000Z-210607T1930Z/
Clark AR-Pike AR-
159 PM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WEST CENTRAL CLARK AND CENTRAL PIKE COUNTIES...

At 159 PM CDT, a severe thunderstorm was located over Murfreesboro,
moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Murfreesboro...                   Glenwood...
Amity...                          Narrows Dam...
Crater Of Diamonds State Park...  Bear Creek Public Use Area...
Kirby...                          Shawmut...
Rosboro...                        Pike City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3434 9355 3434 9353 3411 9333 3401 9375
      3413 9382
TIME...MOT...LOC 1859Z 235DEG 19KT 3407 9372 

HAIL...1.00IN
WIND...60MPH
 
$$

62
421 
WWUS54 KLZK 071908
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
208 PM CDT Mon Jun 7 2021

ARC019-109-071930-
/O.CON.KLZK.SV.W.0184.000000T0000Z-210607T1930Z/
Clark AR-Pike AR-
208 PM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WEST CENTRAL CLARK AND CENTRAL PIKE COUNTIES...

At 208 PM CDT, a severe thunderstorm was located over Murfreesboro,
moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Murfreesboro...                   Glenwood...
Amity...                          Narrows Dam...
Crater Of Diamonds State Park...  Kirby...
Shawmut...                        Rosboro...
Pike City...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3434 9355 3434 9353 3411 9333 3402 9371
      3412 9379
TIME...MOT...LOC 1908Z 234DEG 18KT 3409 9368 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:42 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 7, 12:42 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1242 PM CDT Mon Jun 7 2021

.AVIATION...
Scattered showers and thunderstorms continue across the area this
afternoon. Additional thunderstorms are developing in south
Arkansas. Also, an area of thunderstorms is moving out of Texas
and will also move across the southern counties. Rain chances will
continue through the period. Heavy rain can be expected with any
thunderstorm. MVFR to LIFR conditions can be expected.

&&

.PREV DISCUSSION...(ISSUED 621 AM CDT Mon Jun 7 2021)
AVIATION...

Upper level low over NE OK/NW AR will continue to lift very
slowly to the NE through the period. System will produce
widespread showers and isolated thunderstorms through the period.
Winds will generally be from the south to southeast and on the
light side. MVFR conditions will predominate except IFR conditions
during any convection that moves across any terminal.

PREV DISCUSSION...(ISSUED 343 AM CDT Mon Jun 7 2021)
Short Term...Today through Tuesday night

Forecast generally on track and it continues to look very unsettled
with locally heavy rain expected. Main driver continues to be a slow
moving, cut off upper low, and associated upper trough currently
centered over NE Oklahoma. System will be very slow to move out
resulting in numerous showers and isolated thunderstorms. CAMS
guidance seems to have a good handle on this developing situation
and will follow it closely moving forward.

Heavy rain has been experienced across portions of the CWA over the
past 24 hours with several bands of two inch plus amounts noted.
Parts of SW Arkansas did see in excess of four inches early Sunday
morning with additional heavy rain already occurring at this time in
the same general area. This precipitation has left many parts of the
state saturated and subject to flash flooding issues with any
additional precipitation, which by the way seems to be a very good
bet.

The air mass is moisture laden with PWATS currently between 1.5 and
2 inches. PWATS are expected to remain very high with some guidance
showing these values climbing to as high as 2.25 inches as low level
flow will come in from a wide open gulf. Low level convergence is
also evident and with light steering flow, any cells that do develop
will be very efficient rain makers. While instability is noted,
overall threat of severe weather does not seem very high although a
strong storm or two can not be ruled out.

Models are very bullish with widespread precipitation through
Tuesday of several inches of rain, at least. At least one CAMS model
is actually showing a MCV in its reflectivity field which would lead
to additional flooding concerns.

Based on antecedent soil conditions, the potential for slow moving,
training cells and the amount of moisture in place, have decided to
issue a flash flood watch effective this morning. I would not be
surprised to see a large part of central and southern Arkansas
seeing in excess of three to four inches of rain with locally higher
amounts through Tuesday.

Upper trough finally begins to lift out Tuesday night and into
Wednesday as ridging begins to build into the nations mid section.

Long term...Wednesday through Sunday

Beginning of the long term forecast wl lkly mark the beginning of a
prevailing summertime pattern for the Natural State. H500 progs
suggest the lingering weak upper cyclonic perturbation that wl be
shifting Ewrd, w/ Wrn US troughing advancing Ewrd and amplifying
antecedent Cntrl US ridging.

As Cntrl US H500 ridging becomes more steady, temperature trends
across the FA wl become more seasonable for June in AR, w/ afternoon
highs approaching the upper 80s and low 90s at most locations. As
such, w/ minimal forcing mechanisms in play, a transition to
diurnally driven PoPs is anticipated, w/ SCT showers/tstorms
becoming more prevalent in the afternoon hours across the region.

Late in the PD, H500 ridging appears to retrograde, positioning a
fetch of weak N/Wrly flow over the Cntrl US, w/ broad diffluence
noted over the Srn Gulf Coast. Synoptic forcing for descent on the
downstream branch of this ridge looks to support a sfc high over the
Nrn Great Plains, which is progged to sag S/wrd through through
Cntrl US sometime late next weekend. 00Z suite of global
deterministic guidance remains more variable on magnitude and
positioning of the sfc high and weak cold frnt, however, some
similarities do exist including the retrograding upper ridge and sfc
anticyclonic flow. 00Z GFS remains more aggressive w/ a stronger sfc
high and cold frnt, while ECMWF guidance is more tame, w/ the frnt
washing out. Given the anticipated summertime pattern, this upcoming
feature remains one of the more interesting fcst features to watch
in the extended term, and may offer a brief relief after the coming
week of sweltering conditions.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Wednesday morning FOR Arkansas-Bradley-
Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-Drew-
Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson-
Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry-
Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Van Buren-White-
Woodruff-Yell.

&&

Aviation...51
Hazardous weather outlook, Jun 7, 3:58 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
358 AM CDT Mon Jun 7 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
358 AM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are expected through the
period with locally heavy rain possible. Several inches of rain
have fallen across a good part of the state over the past day or
so leaving the ground saturated in many areas.

Rainfall amounts could surpass three inches for much of central
and southern Arkansas through tonight leading to flash flooding
concerns. These concerns will be heightened in those areas that
have already experienced heavy rain. Area streams and rivers will
likely see some rises as the water drains off.

While a strong storm or two cannot be ruled out, widespread severe
weather is not expected and the main concern will continue to be
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional periods of rain, locally heavy, are expected Tuesday
and into Tuesday night. Several more inches of rain could fall on
saturated ground leading to additional flash flooding concerns.

Come Wednesday, a stagnant, summertime pattern is expected to
develop follow a period of heavy and persistent rainfall in the
short term. Daily chances for afternoon showers and a few
thunderstorms will prevail, with an occasional strong storm,
however no organized severe weather is anticipated. Afternoon
temperatures will be on the rising trend, with highs beginning to
approach 90F, along with muggy and sweltering conditions settling
in.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/232

In the hours before

Special weather statement, Jun 7, 1:33 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
133 PM CDT Mon Jun 7 2021

ARZ052-053-071915-
Pike AR-Clark AR-
133 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLARK AND PIKE
COUNTIES UNTIL 215 PM CDT...

At 132 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corinth, or near Nashville, moving northeast at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro...                   Glenwood...
Daisy...                          Narrows Dam...
Daisy State Park...               Crater Of Diamonds State Park...
Bear Creek Public Use Area...     Salem in Pike County...
Shawmut...                        Pike City...
Nathan...                         Kirby...
Highland in Pike County...        Roy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Arkansas.

LAT...LON 3416 9382 3435 9362 3434 9358 3411 9337
      3398 9364 3398 9367 3400 9370 3400 9374
      3401 9375 3401 9382
TIME...MOT...LOC 1832Z 234DEG 23KT 3400 9384

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:36 PM CDTFlash Flood WarningLZKDrew119 min
Jun 7, 2:49 AM CDTFlash Flood WatchLZKArkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 22 more4 days
Jun 7, 3:27 AM CDTSpecial Weather StatementLZKClark48 min
Jun 7, 3:54 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita51 min
Jun 7, 4:28 AM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Grant, Ouachita47 min
Jun 7, 4:30 AM CDTFlash Flood WarningLZKClark, Dallas, Ouachita, Pike2 hr
Jun 7, 5:04 AM CDTSpecial Weather StatementLZKCleveland, Jefferson, Lincoln41 min
Jun 7, 5:52 AM CDTSpecial Weather StatementLZKJefferson, Lincoln38 min
Jun 7, 10:32 AM CDTRiver Flood WarningLZKSaline33 hr
Jun 7, 10:39 AM CDTRiver Flood WarningLZKCalhoun, Ouachita10 days
Jun 7, 10:42 AM CDTRiver Flood WarningLZKClark, Hot Spring46 hr
Jun 7, 1:33 PM CDTSpecial Weather StatementLZKPike42 min
Jun 7, 2:11 PM CDTSpecial Weather StatementLZKOuachita34 min
Jun 7, 2:13 PM CDTTornado WarningLZKClark, Montgomery, Pike47 min
Jun 7, 2:32 PM CDTTornado WarningLZKClark, Hot Spring43 min
Jun 7, 2:37 PM CDTTornado WarningLZKClark, Pike38 min
Jun 7, 2:49 PM CDTTornado WarningLZKClark, Garland, Hot Spring, Montgomery, Pike41 min
Jun 7, 3:10 PM CDTTornado WarningLZKClark, Hot Spring50 min
Jun 7, 3:13 PM CDTTornado WarningLZKGarland, Hot Spring35 min
Jun 7, 3:20 PM CDTTornado WarningLZKCalhoun, Dallas, Ouachita28 min
Jun 7, 3:25 PM CDTTornado WarningLZKClark, Garland, Hot Spring35 min
Jun 7, 3:27 PM CDTTornado WarningLZKClark, Dallas29 min
Jun 7, 3:43 PM CDTTornado WarningLZKCalhoun, Ouachita32 min
Jun 7, 3:54 PM CDTTornado WarningLZKClark, Hot Spring9 min
Jun 7, 3:57 PM CDTTornado WarningLZKClark, Hot Spring30 min
Jun 7, 3:59 PM CDTSpecial Weather StatementLZKOuachita46 min
Jun 7, 4:15 PM CDTSevere Thunderstorm WarningLZKCalhoun, Clark, Dallas, Grant, Hot Spring, Ouachita45 min
Jun 7, 4:15 PM CDTTornado WarningLZKCalhoun, Ouachita30 min
Jun 7, 4:19 PM CDTFlash Flood WarningLZKClark, Hot Spring3 hr
Jun 7, 4:35 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas, Ouachita40 min
Jun 7, 4:47 PM CDTFlash Flood WarningLZKGarland, Hot Spring3 hr
Jun 7, 4:56 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Saline49 min
Jun 7, 5:02 PM CDTTornado WarningLZKCalhoun, Cleveland, Dallas8 min
Jun 7, 5:04 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas, Drew, Grant and 2 more41 min
Jun 7, 5:25 PM CDTSevere Thunderstorm WarningLZKBradley, Desha, Drew, Lincoln50 min
Jun 7, 5:39 PM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew, Grant, Jefferson, Lincoln and 3 more36 min
Jun 7, 5:52 PM CDTSpecial Weather StatementLZKPulaski, Saline38 min
Jun 7, 6:07 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Jefferson, Lincoln, Lonoke, Monroe and 1 more53 min
Jun 7, 6:10 PM CDTSpecial Weather StatementLZKLonoke50 min
Jun 7, 6:51 PM CDTSpecial Weather StatementLZKLonoke, Prairie, Pulaski, White39 min
Jun 7, 6:52 PM CDTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie, Woodruff38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.